Hail, Scotts Bluff
- When
- July 1, 6:48 PM MST
- Where
- Scotts Bluff County, 3.45 mi N of Mitchell
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.990, -103.810
Severe thunderstorms moved across Scotts Bluff County dropping one inch hail and 60 mph wind gusts north and northeast of Mitchell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorms moved across Scotts Bluff County dropping one inch hail and 60 mph wind gusts north and northeast of Mitchell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 4:00 PM MST, 2 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 500 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 232 PM MDT Mon Jul 1 2019 Convection popping over se Wy currently but not really organizing much as shear is pretty low and only modest instabilities. Could see a few stronger storms at times into this evening, likely brief, with strong wind gusts the main threat. HRRR pretty much keep activity over se Wy with little over the Panhandle. Tuesday pretty much more of the same as the CWA remains under a generally WSW upper flow with weak impulses riding across, with sctd showers and tstms once again in the aftn and evening, a few potentially strong. Activity waning in the evening. .LONG TERM...(Wednesday through Monday) Issued at 232 PM MDT Mon Jul 1 2019 Fairly stagnant weather pattern over the region through the period with upper troughing over the Pacific northwest and upper ridging over the southern plains keeping a generally swly upper flow over the area. Weak impulses will pass by from time to time keeping sctd mainly aftn and evening showers/tstms through the period. Temperatures remaining around seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 456 PM MDT Mon Jul 1 2019 Thunderstorms early this evening impacting airfields along and south of a line from Wheatland to Torrington to Scottsbluff. Looks like storms die off after 03Z or so. Could see low stratus returning to KCDR and KAIA...given forecast wind directions though...not quite confident enough to add. Will continue monitoring for the 06Z TAFs. && .FIRE WEATHER... Issued at 232 PM MDT Mon Jul 1 2019 Concerns expected to stay low with little change expected in the weather over the area this week. Temperatures will be seasonal with scattered showers and thunderstorms pretty much every day, mostly in the afternoons and evenings. && .HYDROLOGY... Issued at 219 AM MDT Mon Jul 1 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous Weather Outlook National Weather Service Cheyenne WY 1027 AM MDT Mon Jul 1 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-021000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1027 AM MDT Mon Jul 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the storms may become strong to marginally severe over southeast Wyoming along and east of Interstate 25, and over the southern Nebraska Panhandle. Strong wind gusts appear to be the main threat though some hail is possible as well. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered afternoon and evening thunderstorms will be possible nearly every day through the weekend. .Spotter information statement... Spotter activation is not expected.
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 1 2019
WYZ106>108-020130-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
702 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grayrocks Reservoir, or 12 miles east of Wheatland, moving east at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wheatland, Grayrocks Reservoir, Chugcreek, Lakeview North, Y-O Ranch
and Slater.
This includes Interstate 25 in Wyoming between mile markers 79 and
82.
LAT...LON 4208 10503 4219 10476 4213 10435 4188 10447
4185 10462
TIME...MOT...LOC 0102Z 288DEG 16KT 4210 10473
MokryPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL WHEATLAND 42.05N 104.96W
07/01/2019 M0.88 INCH PLATTE WY PUBLIC
&&
WILLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 6 ENE JAY EM 42.49N 104.25W
07/01/2019 E1.00 INCH GOSHEN WY CO-OP OBSERVER
&&
WMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 14 NE LINGLE 42.30N 104.17W
07/01/2019 GOSHEN WY PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 11 NNE TORRINGTON 42.20N 104.07W
07/01/2019 M64 MPH GOSHEN WY MESONET
ALSOP MESONET SITE.
&&
GCLAYCOMSpecial Weather Statement
National Weather Service Cheyenne WY
733 PM MDT Mon Jul 1 2019
WYZ106>108-020215-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
733 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 815 PM MDT...
At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Chugcreek, or 10 miles east of Wheatland, moving
southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wheatland, Slater, Chugcreek, Bordeaux, Y-O Ranch and Veteran.
This includes Interstate 25 in Wyoming between mile markers 64 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4194 10503 4212 10490 4216 10450 4200 10430
4174 10463
TIME...MOT...LOC 0132Z 310DEG 20KT 4201 10476
BrothersThe Cheyenne radar (KCYS), 125 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831775, 831776.